MAUDE Adverse Event Report: RICHARD WOLF GMBH METZENBAUM SCISSORS INSERT

RICHARD WOLF GMBH METZENBAUM SCISSORS INSERT
Model Number 83930041
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The (b)(6) metzenbaum scissors insert from batch 1409227 was checked in the specialist department, where it was found that the bonded ceramic blade had fallen off the carrier part.The scissor parts show strong signs of wear as well as annealing colours due to strong heat development.Damage to the scissor parts indicates mechanical overload.The adhesive surface is almost completely present, so that the damage was caused by the thermal stress during the hf application.On the basis of the available information, a user error can be assumed.Taking into account all the findings obtained, no systematic errors can be derived either with regard to the functionality or from a design and manufacturing point of view.When used as intended and in compliance with the safety instructions given in ga-b241, the eragon bipolar metzenbaum shears (b)(6) will not be affected by thermal stress with hf current.In the instructions for use ga-b 241, reference is made to the limited stability of the products in chapter 7 applications.Products must be checked immediately before and after use for damage, loose parts and completeness.Chapter 7.4 application notes contains detailed information on the possibility of breakage or damage.Due to the small dimensions required, the products have only limited stability.For bipolar instruments, damage to the insulation caused by overloads can also lead to an impairment of electrical safety.If the coagulation effect is suddenly absent, do not increase the hf power arbitrarily, if necessary carry out a function test (see chapter 8.2.1).For therapeutic applications, we recommend keeping a replacement instrument at hand.Only grasp and remove small, soft tissue parts/organs with the products.Shock-sensitive ceramic components (scissors) should be handled with particular care.Hf instruments in combination with hf surgical units should only be used with a recurring peak voltage of 300 v maximum.Use with bipolar cutting current (cut mode) is not permitted.The products are only suitable for short-term coagulation of tissue and smaller vessels (e.G.Tubular structures, blood vessels).During the check in chapter 8, visual check in chapter 8.1 and the function test 8.2.1, damage such as in this case is detected early so that the user can switch to a replacement instrument.Products that are damaged and incomplete or have loose parts must no longer be used.Rwgmbh considers this report closed.If any additional information is obtained, a follow up report will be submitted to the fda.
 
Event or Problem Description
On august 20, 2019, richard wolf gmbh (rw gmbh) received the following information: during intraoperative use of the bipolar scissors, the ceramic blade at the distal end of the instrument fell off during application under hf (hf generator: martin maximum me402).The ceramic blade was completely recovered.No significant surgery time extension is reported.The ceramic was fully recovered from the patient during the surgery.The application was completed.No deterioration of the patient's condition after application.

Brand Name
METZENBAUM SCISSORS INSERT
Common Device Name
METZENBAUM SCISSORS INSERT
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key9764256
Report Number9611102-2019-00027
Device Sequence Number18964463
Product Code HET
UDI-Device Identifier04055207026588
UDI-Public04055207026588
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K033177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83930041
Device Catalogue Number83930041
Device Lot Number1409227
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2019
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR